MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. PROCEDURE PACK; GENERAL SURGERY TRAY

DEROYAL INDUSTRIES, INC. PROCEDURE PACK; GENERAL SURGERY TRAY
Model Number 89-8804
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint ((b)(4)) was received for a custom procedure pack (finished good (b)(4)) that contained a defective needle holder.The needle holder either broke or failed to hold the needle, resulting in a physician sticking himself during a radiology procedure.A defective sample was not available for return and no photos of the reported non-conformance could be provided.A lot number was not provided, and therefore, the complaint investigator was unable to review the work order for the affected finished good.The bill of materials for the finished good pack was reviewed and the affected component was identified as (b)(4) material (b)(4), which is supplied to deroyal by (b)(4).The supplier corrective action request (scar) and supplier notification letter logs were reviewed for similar complaints for the time period of 2016 to present.Similar incidents were identified, and a scar was issued to (b)(4).As of the date of this report, a response has not been received.Deroyal will continue to monitor post-market feedback and will recognize in the future if the issue reoccurs.The investigation is incomplete at this time.When new and critical information is received, this report will be updated.
 
Event or Problem Description
A physician stuck himself during a radiology procedure because the needle holder broke or was not holding the needle.The affected device was a component in a convenience kit.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Root cause: the needle holder contained within the custom kit is supplied to deroyal by surgical design.Therefore, a supplier corrective action request (scar) was issued to surgical design.In its response, the manufacturer stated the root cause may be due to a slight crack in the forceps that was overlooked by the checker, rough handling by custom authorities during examination, or improper use.Corrective action: in its scar response, surgical design stated it has informed personnel to check the final instruments with a keen look before dispatch and to perform 100 percent manual inspection.Investigation summary an internal complaint (call 45445) was received for a custom procedure pack (finished good 89-8804) that contained a defective needle holder.The needle holder either broke or failed to hold the needle, resulting in a physician sticking himself during a radiology procedure.A defective sample was not available for return and no photos of the reported non-conformance could be provided.A lot number was not provided, and therefore, the complaint investigator was unable to review the work order for the affected finished good.The bill of materials for the finished good pack was reviewed and the affected component was identified as raw material 5-3397, which is supplied to deroyal by surgical design.The supplier corrective action request (scar) and supplier notification letter logs were reviewed for similar complaints for the time period of 2016 to present.Similar incidents were identified, and a scar was issued to surgical design.A response was received november 26 and accepted by deroyal's complaint investigator.Deroyal will continue to monitor post-market feedback and will recognize in the future if the issue reoccurs.Preventive action: in its scar response, surgical design stated proper follow-up will be conducted by quality assurance and production managers to check instruments during process and find the effectiveness of given training so that this kind of discrepancy is eliminated in the future.The investigation is complete at this time.If new and critical information is received, this report will be updated.

Brand Name
PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key8063717
Report Number3005011024-2018-00009
Device Sequence Number1953126
Product Code LRO
UDI-Device Identifier50749756884520
UDI-Public50749756884520
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-8804
Device Lot NumberNOT PROVIDED
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer10/17/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date12/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1